Paracetamol - Use | Dose | Side Effects
This article was medically reviewed by M.Pharm, Marko Tanaskovic on August 12, 2018. To read more about an author, click here.
Paracetamol is an analgesic (painkiller) and antipyretic (helps to lower body temperature when you have a fever). It is used to relieve mild to moderate pain of various origins (such as headache, toothache, menstrual pain, neuralgia, joint pain, etc.). It can also be used to suppress fever, reduction of fever, with symptoms associated with colds and flu. Paracetamol may be used to combat pain and reducing fever in children, but you should pay attention on children age and the amount of medicine that can not be exceeded. Paracetamol syrup is more suitable for children use.
Do not use this medicine
Do not use Paracetamol if you are hypersensitive to paracetamol or any of the excipients or if you have a liver disorder.
Warnings and Precautions
During the implementation of Paracetamol medicines it should not be taken any other medicines that contain acetaminophen, because recommended daily allowance should not be exceeded.
Pay special attention when
- If you use metoclopramide or domperidone for the treatment of nausea and vomiting
- If you are using cholestyramine for the treatment of high blood cholesterol
- If you use medications to prevent attacks seizures (epilepsy) such as barbiturates, phenytoin, carbamazepine
- Tell your doctor if you are using medicines to treat tuberculosis (isoniazid) for the treatment of psychiatric disorders (phenothiazines), medicines against viral infection (zidovudine), or chloramphenicol
- If you have serious liver disease or kidney disease, including liver disease caused by alcohol.
- If you are using anticoagulants (blood thinning medications, such as warfarin), or you have some time take daily painkillers. You can take Paracetamol occasional
- If headaches become persistent contact your doctor
- In case of overdose you should immediately contact your doctor, even if you feel well, because there is a risk of severe liver damage
- You should also avoid taking other medicines that contain Paracetamol.
Taking Paracetamol with food and liquid
Chronic alcohol consumption increases the risk of liver damage in patients taking Paracetamol.
Medicines use during pregnancy and breastfeeding
If you are pregnant or breast-feeding, as with any other medication, you should ask your doctor if you can take this medicine.
The effect of this medicine on the management of motor vehicles and machinery operation
Paracetamol does not affect your ability to drive a car and operate machinery.
The medicine is intended for oral use. Paracetamol should be swallowed whole, without chewing, grinding or crushing, with sufficient water.
The usual adult dose is one or two tablets, three to four times a day, and it should not exceeds daily dose of 4 g (eight tablets).
If you take a higher dose of Paracetamol than you should, tell your doctor or pharmacists. In case of overdose you should immediately contact your doctor, even if you feel well, because there is a risk of severe liver damage.
If you stop taking this medicine
Do not take a double dose if you forget to take the medicine.
Medicine Paracetamol may cause side effects, but is not expressed to everybody. The above effects usually resolve after cessation of medicine administration. Stop taking the medicine and contact your doctor or pharmacist if you have experienced any of these and / or other side effects: skin rashes, allergic reactions, increased blood pressure, headache, dizziness, upset stomach (nausea or diarrhea), sleep problems, heart palpitations and blood disorders-thrombocytopenia and agranulocytosis (cutback the number of blood platelets and white blood cells that occur frequently and for long-term use). This medicine is also known as: Acetaminophen
Information on this website are provided for educational purposes only and are not intended for medical advice, diagnosis or treatment.
If you have any concerns or questions about your health, you should always consult with a physician or other health-care professional.